MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 YST TEST KIT

BIOMERIEUX, INC. VITEK® 2 YST TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a misidentification of a candida inconspicua species external quality control strain (eeq abp mycologie 17-4c) in association with the vitek®2 yst test kit.The customer tested the eeq strain from chromid® candida media (18-24h of incubation) on the yst card and the identification was c.Krusei/c.Inconspicua (50/50%).The test was repeated from another unknown media and the result was c.Krusei (98%).There was no patient involvement as the event pertained to an external qc strain.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed due to a customer notification of misidentification results.A customer in (b)(6) reported a misidentification of a candida inconspicua species external quality control strain (eeq abp mycologie 17-4c) in association with the vitek® 2 yst test kit.The customer tested the eeq strain from chromid® candida media (18-24h of incubation) on the vitek 2 yst card, and the identification was c.Krusei/c.Inconspicua (50/50%).The test was repeated from another unknown media, and the result was c.Krusei (98%).The customer strain was not submitted for the investigation.The chart report provided by the customer was from the single call of 98% c.Krusei identification.The software version and yst card lot are not available.The customer reported the saline dispenser was cleaned and plates incubated for 18-24 hours.The customer does not remember the media used for the second set up.The bionumber on the chart report has no atypical tests for c.Inconspicua according to the yst knowledge base.The chart report includes a note: see the product information for more details.The yst product information includes a note for candida krusei which states, "possiblility of c.Inconspicua or c.Lamica.Isolates of these infrequent species may be misidentified as c.Krusei, in order to rule them out, perform the following tests: " a table is provided in the product information which includes supplemental tests to differentiate c.Inconspicua, c.Krusei, and c.Lambica.Further evaluation is recommended in the product information but was not performed.Without the strain or raw data it is not possible to further evaluate the cause of the misidentification.

Brand Name
VITEK® 2 YST TEST KIT
Common Device Name
VITEK® 2 YST TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7778120
Report Number1950204-2018-00287
Device Sequence Number11082910
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21343
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1